Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Wakefield, VA

June 1, 2012Northumberland County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 1, 2012, 4:16 PM EDT for Northumberland County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Jun 1, 2012, 4:45 PM EDT
In force
29 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 120 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:50 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS51 KAKQ 012016
SVRAKQ
VAC133-012045-
/O.NEW.KAKQ.SV.W.0028.120601T2016Z-120601T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...

* UNTIL 445 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HEATHSVILLE...OR 7 MILES SOUTHEAST OF CALLAO...AND MOVING NORTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISETTA AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MIDDLETONS CORNER...EDWARDSVILLE AND HULL NECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3797 7641 3796 7635 3794 7631 3793 7630
      3787 7643 3792 7652 3802 7647 3802 7646
TIME...MOT...LOC 2016Z 230DEG 13KT 3791 7645
WIND...HAIL 60MPH 1.00IN

$$

LBROWN
1 follow-up statement
733 
WWUS51 KAKQ 012041
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT FRI JUN 1 2012

VAC133-012051-
/O.EXP.KAKQ.SV.W.0028.000000T0000Z-120601T2045Z/
NORTHUMBERLAND VA-
441 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NORTHUMBERLAND COUNTY
WILL EXPIRE AT 445 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3797 7641 3796 7635 3794 7631 3793 7630
      3787 7643 3792 7652 3802 7647 3802 7646
TIME...MOT...LOC 2041Z 230DEG 13KT 3797 7636

$$

JFOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:14 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 1, 3:14 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
314 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON...THEN
PUSH ACROSS THE AREA TONIGHT...AND BE OFF THE COAST SATURDAY
MORNING. HIGH PRESSURE RETURNS FOR SATURDAY AFTERNOON INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COMPLEX/POTENTIALLY ACTIVE WX DAY (ESPLY LATE) FOR THE AREA.
CLDS AND WIDELY SCTD SHOWERS NOW MOVNG THRU THE VA/NC PIEDMONT WAS
ASSOC WITH WEAK SHRTWV ENERGY AND THE WRM FRNT. THIS ACTIVITY WILL
CONTINUE ENE DURING THE LATE MORNG AND AFTN HRS...AND MAY EVEN
DISSIPATE. TO THE SSW...CLEARING SKY...INCREASING INSTABILITY AND
SOME MORE ENERGY IN ADVANCE OF THE COLD FRNT...COULD TRIGGER SCTD
SHOWERS AND TSTMS THAT MOVE NE INTO THE REGION DURING THIS AFTN.
THE AMT OF CNVTV DVLPMNT...COVERAGE AND INTENSITY...LATER TDY
WILL BE DEPENDENT ON AMT OF INSTABILITY AVBL...AND STRENGTH OF
LOW/MID LVL WND FIELD. WILL MAINTAIN HIGHER POPS ACRS THE WRN
PORTION OF THE FA LATE THIS AFTN INTO THIS EVENG WITH THE APPROACH
OF THE COLD FRNT. SPC HAS SLGT RISK SVR FOR ENTIRE AREA...THO
EXPECT THAT POTENTIAL TO BE LIMITED TO AREAS GENLY ALNG/W OF I95
INTO ERLY THIS EVENG. VRBL CLDNS/PRTLY SNY THIS AFTN...WITH HI
TEMPS RANGING THRU THE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
LO PRES PASSES BY NNW OF THE RGN (INTO XTRM SE CANADA) TNGT INTO
SAT. ASSOCD CDFNT TO SWING INTO AND ACRS THE FA TNGT...THEN OFF
THE CST (ERY) SAT MRNG. HI PROB FOR A RATHER ORGANIZED AREA/LINE
OF CNVTN W/ FNTL PASSAGE. SPC SLGT RISK SVR CONTS THROUGH 12Z/02.
PRIMARY THREATS DAMAGING WINDS/LARGE HAIL...THOUGH CANNOT RULE OUT
ISOLD TOR. POST CDFNT...DRYING OUT QUICKLY SAT MRNG...SETTING UP A
MR COMFORTABLE WKND (OVERALL). HI PRES FM THE MIDWEST ARRIVES BY
SUN. HI TEMPS SAT MNLY 75 TO 80F SAT...M70S TO L80S SUN. LO
TEMPS TNGT MNLY IN THE 60S...THEN 50S TO ARND 60F SAT NGT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE MEDIUM RANGE FCST WILL GENLY FEATURE A RATHER STRONG BLOCKING
PATTERN FEATURING TWO STRONG CUTOFF UPPER LOWS...ONE WELL UPSTREAM
ACRS THE GREAT BASIN/INTERMOUNTAIN WEST...AND THE OTHER ACRS THE NE
STATES MON/TUE...GRADUALLY SHIFTING NE AND OFF THE NEW ENGLAND
COAST/CANADIAN MARITIMES BY WED-THU. FAVORING THE SLIGHTLY DEEPER
SOLUTION FROM THE ECMWF GIVEN THE AMPLIFIED SETUP..ALTHOUGH THE GFS
IS FAIRLY SIMILAR. FOR NOW...THIS WOULD TEND TO KEEP BULK OF
PRECIPITATION OFF TO OUR NNE AS MID ATLC WILL BE ON THE SW EDGE OF
THE UPPER LOW. LOW LEVEL FLOW WILL BE NW ON MON...SHIFTING TO THE
NNE TUE-THU. WILL CARRY LOW CHC POPS/20-30% WITH THE INITIAL
SHORTWAVE ENERGY PASSING BY MAINLY ACRS NE 1/2 OF THE CWA MON
AFTN/NIGHT...THEN LINGER 20% POPS MAINLY IN THE AFTN/EVENING
TUE-THU. CONFIDENCE TOO LOW TO GO W/ HIGHER POPS DUE TO UNCERTAINTY
IN POSITION OF THE UPPER LOW...IF IT TRENDS FARTHER OFF THE COAST
WOULD BE DRY. STILL...W/ SOME DEGREE OF MID-UPPER LEVEL COLD POOL
AND STRONG JUNE SUN ANGLE WILL NOT TAKE MUCH TO SET OFF A FEW
SHOWERS. AS FOR TEMPS...WILL GENLY AVG OUT AROUND NORMAL ON MON W/
HIGHS 80-85...THEN TRENDING A LITTLE COOLER THAN AVERAGE
TUE-THU...ESPECIALLY CLOSER TO THE COAST GIVEN NE LOW LEVEL FLOW.
HIGHS MAINLY 75-80 EACH DAY AND LOWS IN THE MID-UPR 50S TO LOWER
60S.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VERY UNSTABLE ATMOSPHERE THIS AFTERNOON AND EVENING WILL HELP TO
PRODUCE WIDESPREAD SHOWERS AND TSTMS THROUGH THE LATE EVENING.
THERE WILL BE THE POTENTIAL FOR STRONG TSTMS WITH HEAVY
RAINFALL...STRONG WINDS...FREQUENT LIGHTNING AND HAIL. WINDS WILL
BE SE-SW 15 TO 20 MPH AND GUSTY THRU THE EVENING...BEFORE SHIFTING
TO NW-N AFTER A COLD FRONT PASSES LATE TONIGHT. CONDITIONS WILL BE
VFR ON SATURDAY WITH NW-N WINDS 10-15 MPH AND CONTINUED VFR
CONDITIONS THRU SUNDAY.

&&

.MARINE...
NO CHANGES FOR THE SCA HEADLINES. MODELS ARE CONSISTENT WITH
BRINGING A SHARP INCREASE IN WIND SPEEDS BY 18Z AND SCA BEGINS OVER
THE BAY AND OTHER INLAND WATERS AT 17Z. SEAS BUILD TO 5 FT IN THE
COASTAL WATERS BETWEEN 18 AND 00Z ACCORDING TO BOTH WAVEWATCH AND
LOCAL WAVE TOOL. SCA OVER THE COASTAL WATERS BEGINS AT 20Z. THERE
MAY BE A FEW HOURS DELAY BEFORE ALL OF THE COASTAL WATERS FULLY
RESPOND TO THE INCREASED WINDS. SEAS ARE EXPECTED TO BUILD TO 5 TO 7
FT IN THE NORTH AND 4 TO 5 FT IN THE SOUTH BY 00Z.

THIS APPEARS TO BE A FAIRLY SHORT LIVED EVENT AS THE PRESSURE
GRADIENT WEAKENS BEHIND THE COLD FRONT AND THE COLD AIR IS LIMITED.
SCA ENDS OVER ALL THE WATERS EXCEPT THE COASTAL ZONES NORTH OF
PARRAMORE ISLAND BY 10Z. THE NAM HAS WINDS INCREASE BRIEFLY TO 20-25
KNOTS OVER THE NORTHERN BAY AROUND 12-15Z SATURDAY BUT THIS FORECAST
APPEARS TO BE AN OUTLIER AND WILL HOLD OFF ON ANY EXTENSION TO THE
HEADLINES OVER THE BAY.

BOTH THE NAM AND GFS SHOW A BRIEF SURGE IN NW WINDS MONDAY MORNING
WHICH COULD BRIEFLY REACH SCA CRITERIA. THIS OCCURS AS LOW PRESSURE
DEVELOPS SOUTH OF NEW ENGLAND WELL OFF OUR COAST. AN EXTENDED PERIOD
OF SCA CONDITIONS IS POSSIBLE TOWARD MID WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ630>638.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ654-656-
     658.
     SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ650-652.

&&

SYNOPSIS...TMG
NEAR TERM...ALB/TMG
SHORT TERM...ALB
LONG TERM...LKB
AVIATION...JEF
MARINE...LSA
Hazardous weather outlook, Jun 1, 3:10 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT FRI JUN 1 2012

MDZ021>023-NCZ012>017-030>032-102-VAZ048-049-060>098-021915-
DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
310 PM EDT FRI JUN 1 2012

...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-100-021915-
ACCOMACK-NORTHAMPTON VA-
310 PM EDT FRI JUN 1 2012

...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-021915-
MARYLAND BEACHES-
310 PM EDT FRI JUN 1 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-021915-
INLAND WORCESTER-
310 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-021915-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
310 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-021915-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
310 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-635>638-021915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
310 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-021915-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
310 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, Jun 1, 3:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     COURTLAND               36.71N  77.06W
06/01/2012                   SOUTHAMPTON        VA   911 CALL CENTER

            SEVERAL TREES DOWN

&&

EVENT NUMBER AKQ1200268

JEF
Special weather statement, Jun 1, 3:52 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT FRI JUN 1 2012

VAZ048-049-012045-
FLUVANNA VA-LOUISA VA-
352 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS MOVING THROUGH FLUVANNA AND LOUISA
COUNTIES...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF FORK UNION...MOVING NORTHEAST AT
30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CUNNINGHAM AT 400 PM
EDT...LAKE MONTICELLO AT 405 PM EDT...UNION MILLS AT 410 PM EDT...
TROY AT 415 PM EDT...ZION CROSSROADS AT 420 PM EDT...BOSWELLS TAVERN
AT 430 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3805 7827 3814 7821 3813 7818 3815 7814
      3814 7812 3816 7809 3811 7788 3770 7831
      3773 7837 3774 7843 3777 7848 3781 7849

LBROWN
Local storm report, Jun 1, 4:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             EDENTON                 36.06N  76.60W
06/01/2012  E0.50 INCH       CHOWAN             NC   TRAINED SPOTTER

0345 PM     TSTM WND GST     EDENTON                 36.06N  76.60W
06/01/2012  E45 MPH          CHOWAN             NC   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1200271
EVENT NUMBER AKQ1200272

JEF
Special weather statement, Jun 1, 4:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT FRI JUN 1 2012

NCZ031-032-012100-
CHOWAN NC-PERQUIMANS NC-
401 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM MOVING INTO PERQUIMANS COUNTY...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...ORIENTED FROM 7 MILES SOUTHWEST OF
HERTFORD TO BURGESS...OR FROM EDENTON TO 7 MILES SOUTHEAST OF
HERTFORD...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR BURGESS AROUND 405 PM EDT...
  HERTFORD AROUND 415 PM EDT...
  WINFALL AROUND 425 PM EDT...

EXPECT SMALL HAIL...WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3604 7655 3608 7664 3631 7651 3622 7633
      3612 7622 3610 7627 3613 7634 3611 7630
      3610 7629 3607 7633 3608 7635 3607 7640
      3602 7645

MMONTE
Local storm report, Jun 1, 4:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     WALL CLOUD       1 SE ROBLEY             37.83N  76.56W
06/01/2012                   LANCASTER          VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1200273

JEF
Local storm report, Jun 1, 4:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             HEATHSVILLE             37.92N  76.47W
06/01/2012  E0.88 INCH       NORTHUMBERLAND     VA   911 CALL CENTER

&&

EVENT NUMBER AKQ1200274

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:50 PM EDTSpecial Weather StatementAKQBrunswick55 min
Jun 1, 1:33 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia57 min
Jun 1, 1:49 PM EDTSpecial Weather StatementAKQAmelia, Nottoway56 min
Jun 1, 2:18 PM EDTSpecial Weather StatementAKQKing and Queen57 min
Jun 1, 2:52 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland53 min
Jun 1, 2:53 PM EDTSevere Thunderstorm WarningAKQSouthampton37 min
Jun 1, 3:02 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more43 min
Jun 1, 3:24 PM EDTSpecial Weather StatementAKQHanover, Henrico, King William, City of Richmond51 min
Jun 1, 3:44 PM EDTTornado WarningAKQLancaster, Northumberland, Richmond, Westmoreland31 min
Jun 1, 3:52 PM EDTSpecial Weather StatementAKQFluvanna53 min
Jun 1, 4:09 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa36 min
Jun 1, 4:23 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa52 min
Jun 1, 4:37 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, City of Franklin, City of Newport News, City of Suffolk53 min
Jun 1, 4:39 PM EDTSpecial Marine WarningAKQ36 min
Jun 1, 4:56 PM EDTSevere Thunderstorm WarningAKQCumberland, Goochland, Louisa, Powhatan49 min
Jun 1, 4:57 PM EDTSpecial Weather StatementAKQMecklenburg63 min
Jun 1, 5:27 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Hanover, Louisa48 min
Jun 1, 5:38 PM EDTSpecial Marine WarningAKQ58 min
Jun 1, 5:39 PM EDTSpecial Weather StatementAKQBrunswick61 min
Jun 1, 5:44 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa, Powhatan46 min
Jun 1, 5:46 PM EDTSpecial Weather StatementAKQMecklenburg59 min
Jun 1, 5:51 PM EDTSpecial Marine WarningAKQ39 min
Jun 1, 5:59 PM EDTSpecial Marine WarningAKQ46 min
Jun 1, 6:01 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin59 min
Jun 1, 6:03 PM EDTSpecial Marine WarningAKQ87 min
Jun 1, 6:06 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Poquoson54 min
Jun 1, 6:06 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg39 min
Jun 1, 6:22 PM EDTTornado WarningAKQGoochland, Hanover, Henrico, Powhatan38 min
Jun 1, 6:26 PM EDTSpecial Marine WarningAKQ64 min
Jun 1, 6:38 PM EDTSevere Thunderstorm WarningAKQBrunswick, Chesterfield, Dinwiddie, Greensville, Prince George, Sussex and 2 more52 min
Jun 1, 6:56 PM EDTSpecial Weather StatementAKQIsle of Wight64 min
Jun 1, 7:07 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, Isle of Wight, New Kent and 6 more38 min
Jun 1, 7:09 PM EDTTornado WarningAKQCaroline, Essex, Hanover, King and Queen, King William36 min
Jun 1, 7:38 PM EDTSpecial Marine WarningAKQ67 min
Jun 1, 7:50 PM EDTAreal Flood AdvisoryAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk100 min
Jun 1, 7:50 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa55 min
Jun 1, 7:55 PM EDTTornado WarningAKQCity of Hampton, City of Newport News, City of Poquoson35 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.